Heavy Snow, Adams
- When
- February 6, 1:00 PM EST to 11:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Unknown
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
An estimated 5.5 inches of snow fell over the county.
A clipper system tracked northwest to southeast through the Ohio Valley and brought a quarter to a third of an inch of precipitation. Cold air in place over the region allowed for significant snow accumulation due to a high snow to water ratio.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A clipper system tracked northwest to southeast through the Ohio Valley and brought a quarter to a third of an inch of precipitation. Cold air in place over the region allowed for significant snow accumulation due to a high snow to water ratio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 6, 12:43 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 PM EST TUE FEB 6 2007
.AVIATION /18Z-18Z/...
AVIATORS WILL ENCOUNTER SNOW FOR THE FIRST HALF OF THE FORECAST.
VISIBILITIES WILL BE AS LOW AS LIFR. IFR CEILINGS WILL BE COMMON.
IMPROVEMENT WILL OCCUR AFTER 05Z WHEN THE ALBERTA CLIPPER THAT IS
AFFECTING THE REGION PULLS EAST.
&&
.SHORT TERM /THIS AFTERNOON/...
RADAR AND OBS INDCG SNOW BEGINNING TO OVERSPREAD WESTERN FCST AREA
ATTM. GLANCE AT UPSTREAM OBS OVER INDIANA/ILLINOIS INDCG HEAVY
SNOW IN A SWATH ACRS CNTRL ILLINOIS INTO CNTRL/SO CNTRL INDIANA.
SNOW IS ARRIVING A LITTLE BIT FASTER THAN 12Z GFS/NAM INDCG...AND
ALSO A BIT FURTHER NORTH THAN 12Z MODELS PROGGED. 15Z RUC AND SREF
INDCG HEAVIEST SWATH OF SNOW MAY END UP FALLING IN BROAD SWATH OVER
CINCY METRO FROM NRN KY COUNTIES NORTH INTO BUTLER/WARREN/CLINTON
CORRIDOR. HAVE EXPANDED HVY SNOW WARNING NORTH TO ENCOMPASS
ANOTHER TIER OF COUNTIES...FROM DAYTON TO CHILLICOTHE. TEMPS
REMAIN ANYWHERE FROM 9 DEG INTO LWR TEENS ACRS MUCH OF THIS
AREA...SO EVEN THOUGH HIGHEST QPF VALUES WILL LIKELY BE SOUTH OF
HERE...COULD BE DEALING WITH 30 TO 1 SNOW TO LIQUID RATIOS IN THIS
AREA. FURTHER SOUTH...HAVE ALSO CHOSEN TO RAISE SNOWFALL AMOUNTS
ACRS TRI STATE AREA AND INTO SOUTH CNTRL OH/NE KY WHERE 15 OR 20
TO 1 SNOW/LIQUID RATIOS SHOULD BE REALIZED FOR DURATION OF EVENT.
NOW INDCG STORM TOTAL ACCUMS OF 4 TO 7 INCHES THRU THIS
AREA...WITH OUTSIDE POSSIBILITY AT ISOLD HIGHER AMTS APPCHG 8
INCHES.
SNOWFALL RATES OF 1-2 INCHES PER HOUR CAN BE EXPECTED LATER THIS
AFTN...WITH ROAD CONDITIONS EXPECTED TO DETERIORATE RAPIDLY OVER
THE NEXT FEW HOURS.
NEW WARNING PRODUCT AND ZONE FCST ALREADY OUT. PREV DISCUSSION
FOLLOWS.
RYAN
&&
.PREV DISCUSSION...
/ISSUED 1040 AM EST TUE FEB 6 2007/
SHORT TERM /TODAY/...
WITH SNOW ON THE WAY...AND MODELS IN GOOD AGREEMENT...NO FORECAST
UPDATE IS NEEDED AT THIS TIME. SINCE WIND CHILLS HAVE RISEN ABOVE
-10...WILL CANCEL ADVISORY AND UPDATE ZONES TO DROP WIND CHILL
HEADLINES.
AVIATION /12Z-12Z/...
CLIPPER FEATURE QUICKLY MOVING INTO MID/UPR MISSISSIPPI VLY THIS
MORNING W/ WIDESPREAD MID/HIGH CLOUDS OVERSPREADING OH VLY. -SN
CURRENTLY ENTERING WRN IL AND IS TIMED INTO WRN TAF SITES BETWEEN
15Z AND 18Z. BULK OF PRECIP LOOKS TO BE OH RIVER SOUTH...SO HIT
CVG/LUK WITH LOWEST VSBYS AND CIGS. OBS UPSTREAM SHOW GENERALLY
IFR W/ OCCL LIFR IN HEAVIER SNOW BANDS...AND EXPECT SIMILAR
CONDITIONS WHEN ACTIVITY MOVES INTO OH VLY. KCMH/KLCK MAY BE FAR
ENOUGH N TO AVOID HEAVIEST PRECIP SO DID NOT GO BELOW IFR VSBYS
OR CIGS THERE. BEST FORCING IS TIMED FOR 21Z- 02Z...WITH PRECIP
TAPERING OFF BY 06Z. MODELS SHOW LL MOISTURE LINGERING BEHIND
PRECIP SO KEPT MVFR CIGS THRU 12Z.
HAWBLITZEL
PREV DISCUSSION...
/ISSUED 300 AM EST TUE FEB 6 2007/
SHORT TERM /TODAY THROUGH THURSDAY/...
GFS AND NAM CONTINUING TO SHOW GOOD RUN TO RUN CONTINUITY WITH TRACK
OF CLIPPER SYSTEM FOR THIS AFTERNOON AND THIS EVENING. THE NAM HAS
SPED UP SOME AND IS NOW A LITTLE MORE IN LINE WITH THE FASTER GFS
AND WILL CONTINUE TO TREND THE FORECAST TOWARD THIS FASTER SOLUTION.
IT STILL LOOKS LIKE A 6 TO POSSIBLY 9 HOUR PERIOD OF PRETTY GOOD
ISENTROPIC LIFT WITH THIS SYSTEM. AVERAGE MIXING RATIOS DURING
THE PERIOD RANGE FROM 1.8 ACROSS OUR NORTH TO 3.4 FOR OUR FAR
SOUTHWEST. USING A MODIFIED GARCIA TECHNIQUE YIELDS MAX SNOW AMOUNTS
OF ABOUT 2.5 IN THE FAR NORTH TO ABOUT 5.5 INCHES IN THE SOUTH. IN
ADDITION...BOTH THE NAM AND GFS ARE SHOWING A LITTLE BETTER QPFS
THIS RUN WITH EACH INDICATING SOME AREAS OF 0.5 INCH LIQUID ACROSS
OUR SOUTH.
WILD CARD REMAINS THE LIQUID TO SNOW RATIO THAT WE WILL END UP BEING
ABLE TO ACHIEVE. USING A 20 TO 1 RATIO FOR TEMPS IN THE 10 TO 20
DEGREE RANGE AND A 15 TO 1 RATIO FOR 20 TO 28 DEGREES...YIELD SOME
PRETTY HIGH SNOWFALL TOTALS FOR PARTS OF OUR SOUTH (IN EXCESS OF 7
INCHES). GIVEN THE SPEED OF THE SYSTEM...WILL NOT GO THAT HIGH BUT
WE WILL NUDGE UP TO A STORM TOTAL OF 4 TO 6 INCHES FOR AREAS ALONG
AND SOUTH OF THE OHIO RIVER. WILL KEEP 3 TO 5 INCHES GOING FOR THE
REMAINDER OF THE WARNING AREA. ELSEWHERE...WILL HAVE A TIER OR TWO
OF COUNTIES BORDERING THE WARNING AT 2 TO 4 INCHES WITH 1 TO 3
INCHES ACROSS THE FAR NORTH.
ONLY CHANGES PLANNED TO THE HEADLINES WILL BE TO MOVE THE START TIME
OF THE SNOW ADVISORY AND THE HEAVY SNOW WARNING FOR THE SOUTHEAST UP
TO 1 PM.
SYSTEM PULLS OUT QUICKLY THIS EVENING AND WOULD NOT BE SURPRISED IF
SNOW IS PRETTY MUCH OVER BY ABOUT MIDNIGHT. ELONGATED SURFACE HIGH
WILL THEN BUILD DOWN INTO THE AREA...KEEPING COLD TEMPERATURES IN
PLACE THROUGH THE REST OF THE SHORT TERM. A WEAK VORT PASSES QUICKLY
TO OUR SOUTH WEDNESDAY NIGHT INTO THURSDAY MORNING AND THIS MAY BE
ENOUGH TO PRODUCE A FEW FLURRIES ACROSS OUR FAR SOUTH.
WINDS SHOULD REMAIN FAIRLY LIGHT THROUGH THIS MORNING SO WIND CHILLS
SHOULD NOT BE THAT MUCH OF A FACTOR. HOWEVER...GIVEN VERY COLD TEMPS
IN PLACE CURRENTLY...WILL GO AHEAD AND JUST KEEP THE WIND CHILL
ADVISORY UP FOR THE NORTH THROUGH THIS MORNING.
PREV DISCUSSION...
/ISSUED 441 PM EST MON FEB 5 2007/
LONG TERM /THURSDAY THROUGH MONDAY/
NRN STREAM REMAINS DOMINANT FOR MUCH OF THE PERIOD...WITH ERN US
TROF REMAINING IN PLACE. PERIOD BEGINS WITH THE REGION ON THE
EXTREME SERN EDGE OF HIGH PRESSURE WHICH IS CENTERED OVER S CNTRL
CANADA INTO THE NRN PLAINS.
STRONG H5 S/W DROPS THRU THE LAKES FRI WITH AN A REINFORCING SHORT
OF COLD AIR...AS H8 TEMPS DROP TO -20C. THIS SHOULD KICK OFF LAKE
EFFECT SHSN FRI AFTN INTO FRI EVE. SCT SHSN WILL LINGER INTO SAT AS
CENTER OF HIGH REMAINS OVER THE NRN PLAINS.
AS HIGH SLIDES EAST SAT NGT INTO SUN...THE SHSN WILL END AND HIGH
PRESSURE WILL DOMINATE THE WEATHER.
BY EARLY NEXT WEEK...THE CENTER OF THE HIGH WILL BE ALONG THE EAST
COAST AND A SRLY FLOW WILL BRING UP TEMPS A LITTLE.
GENERALLY KEPT TEMPS WELL BELOW NORMAL INTO THE WEEKEND...WITH A
GRADUAL WARM UP TOWARDS MONDAY.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAVY SNOW WARNING UNTIL 1 AM EST WEDNESDAY FOR OHZ060-061-070-
071-077-078.
SNOW ADVISORY UNTIL 7 AM EST WEDNESDAY FOR OHZ026-034-035-
042>046-051>056-064-065-074.
HEAVY SNOW WARNING UNTIL 7 AM EST WEDNESDAY FOR OHZ062-063-072-
073-079>082-088.
KY...HEAVY SNOW WARNING UNTIL 1 AM EST WEDNESDAY FOR KYZ089>096.
HEAVY SNOW WARNING UNTIL 7 AM EST WEDNESDAY FOR KYZ097>100.
IN...HEAVY SNOW WARNING UNTIL 1 AM EST WEDNESDAY FOR INZ050-058-059-
066-073>075-080.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 451 AM EST TUE FEB 6 2007 OHZ026-034-035-042>046-051>056-061>065-073-074-071000- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 451 AM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO... MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY LOW WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE EXPECTED THIS MORNING. SNOW WILL DEVELOP ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE SNOW WILL THEN CONTINUE INTO THIS EVENING. STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY MIDNIGHT ALONG AND SOUTH OF A LINE FROM GREENVILLE TO LONDON TO LOGAN. TO THE NORTH OF THIS LINE...STORM TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CALL IN SNOW AMOUNTS. INZ050-058-059-066-OHZ060-070>072-071000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-BUTLER-WARREN- CLINTON- 451 AM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY LOW WIND CHILL VALUES OF 10 TO 20 BELOW ZERO CAN BE EXPECTED THIS MORNING. SNOW WILL DEVELOP ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE SNOW WILL THEN CONTINUE INTO THIS EVENING. STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CALL IN SNOW AMOUNTS. INZ073>075-080-KYZ089>100-OHZ077>082-088-071000- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 451 AM EST TUE FEB 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE SNOW WILL THEN CONTINUE INTO THIS EVENING. STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES CAN BE EXPECTED BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CALL IN SNOW AMOUNTS.
The national radar mosaic for the moment the first event began.
21 heavy snow. Local standard time, as filed.
An estimated 5.5 inches of snow fell over the county.
Three and a half inches of snow was measured in Georgetown.
Seven inches of snow was reported in Trenton. Six and a half inches was reported near Oxford and 5 inches was reported in both Fairfield and Monroe.
Three and a half inches of snow was recorded in Batavia.
Six inches of snow was measured at the NWS office in Wilmington.
Four inches of snow was reported in Greenville.
Four inches of snow was reported at Washington Court House.
Four and a half inches of snow was reported in Reynoldsburg. Three and a half inches of snow was measured at the Columbus international airport.
Forest Park measured 6.8 inches of snow. Six inches fell in Sharonville with 5 inches falling in White Oak.
Five inches of snow was reported in Beavercreek and at the county garage in Xenia.
Four and a half inches of snow was reported at Sinking Spring and at the county garage in Hillsboro.
Five and a half inches of snow was reported in Miamisburg.
Four inches of snow was reported in Springfield.
Four inches of snow was reported at the county garage in Circleville.
Four inches of snow was reported in both Piqua and Troy.
Five and a half inches of snow was reported by the county garage in Piketon.
In Eaton, 5.3 inches of snow was measured.
Four inches of snow was reported at the county garage in Chillicothe. A spotter in the same town measured 5 inches.
Six and a half inches of snow was reported in Portsmouth. In Wheelersburg, 5 inches was reported.
At Marysville, 3.8 inches of snow was measured.
Seven inches of snow was measured in both Morrow and Lebanon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17461, 17463, 17464, 17465, 17466, 17467, 17469, 17471, 17474, 17476, 17477, 17480, 17491, 17493, 17496, 17498, 17499, 17501, 17506, 17507, 17508.